Asymptotic solution of transonic nozzle flows with homogeneous condensation. I. Subcritical flows

Date
1992
Authors
Delale, C.F.
Schnerr G.H.
Zierep J.
Editor(s)
Advisor
Supervisor
Co-Advisor
Co-Supervisor
Instructor
Source Title
Physics of Fluids A
Print ISSN
0899-8213
Electronic ISSN
2163-5013
Publisher
A I P Publishing LLC
Volume
5
Issue
11
Pages
2969 - 2981
Language
English
Journal Title
Journal ISSN
Volume Title
Series
Abstract

The one-dimensional (1-D) asymptotic solution of subcritical transonic nozzle flows with nonequilibrium homogeneous condensation is presented. An algorithm based on a local iterative scheme that exhibits the asymptotic solution in distinct condensation zones is developed for transonic moist air expansions under atmospheric supply conditions. Two models that characterize the state of the condensed phase as water drops or ice crystals are employed, together with the classical nucleation theory and Hertz-Knudsen droplet growth law. It is shown that the 1-D asymptotic predictions are in good agreement with the recent static pressure measurements of moist air expansions in relatively slender nozzles when the condensed phase is assumed to consist purely of water drops. © 1993 American Institute of Physics.

Course
Other identifiers
Book Title
Keywords
Citation
Published Version (Please cite this version)